MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MEXICO) OG TDL CMPLX FRAME COIL 6X20; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC (MEXICO) OG TDL CMPLX FRAME COIL 6X20; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CR0620
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.(b)(6).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.The device has been returned and is pending investigation.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the orbit galaxy tdl complex frame coil 6 x 20 (640cr0620 / 17656469) was advanced into the stryker sl 10 microcatheter but there was friction and the coil bunched up in the microcatheter.The coil was removed from the microcatheter without any damage.There was no report of patient injury; there was no procedural delay due to the reported event.It was not known if there was loss of cerebral target position.Per the physician, there was a lot of the sl 10 microcatheter that were defective, but the sl 10 microcatheter used with the coil for this procedure was not part of that lot.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).[conclusion]: the healthcare professional reported that during the procedure, the orbit galaxy tdl complex frame coil 6 x 20 (640cr0620 / 17656469) was advanced into the stryker sl 10 microcatheter but there was friction and the coil bunched up in the microcatheter.The coil was removed from the microcatheter without any damage.There was no report of patient injury; there was no procedural delay due to the reported event.It was not known if there was loss of cerebral target position.Per the physician, there was a lot of the sl 10 microcatheter that were defective, but the sl 10 microcatheter used with the coil for this procedure was not part of that lot.A non-sterile orbit galaxy tdl complex frame coil 6 x 20 was received coiled inside a pouch.The hypotube was inspected; no damage was noted.The coil introducer was zipped and without damage.The support coil, the gripper and the embolic coil were found inside the introducer with no damage noted.The outer diameter (od) of the delivery tube was measured and was found within specifications.Actual hypotube od = 0.0128¿; specification: 0.0130" (+0.0000 / -0.0005).Actual body fusion od 0.0149¿; specification: max od 0.0156".The support coil od 0.0138¿; specification: max od 0.0156".The distal fusion od.0151¿; specification: max od 0.0156".A lab sample prowler select plus micro-catheter was flushed using a lab sample syringe (nipro).The received orbit galaxy tdl complex frame coil was introduced into the lab sample y connector and prowler microcatheter.The coil advanced smoothly to the distal tip of the microcatheter without any difficulty.Device history lot: during the review of the manufacturing documentation associated with this lot (17656469), it was noted that one (1) unit was rejected due to defect coil damage; this could be related to the reported complaint.Further review of the device history record (dhr) confirmed that all product rejected during manufacturing was identified as scrap and properly accounted for.No other issues were noted that could be considered potentially related to the reported complaint.The reported failure that the coil was impeded in the microcatheter was not confirmed.The coil was also not observed to be bunched up in the microcatheter as reported.No damages were noted on the returned device during visual inspection.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FRAME COIL 6X20
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MEXICO)
circuito interior norte #1820
juarez chihuahua
MX 
MDR Report Key7539218
Report Number3008264254-2018-00524
Device Sequence Number10831721
Product Code KRD
UDI-Device Identifier10886704030430
UDI-Public10886704030430
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue Number640CR0620
Device Lot Number17656469
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2018
Initial Date Received by Manufacturer 05/01/2018
Supplement Date Received by Manufacturer05/01/2018
Initial Report FDA Received Date05/23/2018
Supplement Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1